Header

UZH-Logo

Maintenance Infos

On subordinators, self-similar Markov processes and some factorizations of the exponential variable


Bertoin, Jean; Yor, Marc (2001). On subordinators, self-similar Markov processes and some factorizations of the exponential variable. Electronic Communications in Probability, 6:95-106.

Abstract

Let ξ be a subordinator with Laplace exponent Φ, I=∫∞0exp(−ξs)ds the so-called exponential functional, and X (respectively, X^) the self-similar Markov process obtained from ξ (respectively, from ξ^=−ξ) by Lamperti's transformation. We establish the existence of a unique probability measure ρ on ]0,∞[ with k-th moment given for every k∈N by the product Φ(1)⋯Φ(k), and which bears some remarkable connections with the preceding variables. In particular we show that if R is an independent random variable with law ρ then IR is a standard exponential variable, that the function t→E(1/Xt) coincides with the Laplace transform of ρ, and that ρ is the 1-invariant distribution of the sub-markovian process X^. A number of known factorizations of an exponential variable are shown to be of the preceding form IR for various subordinators ξ.

Abstract

Let ξ be a subordinator with Laplace exponent Φ, I=∫∞0exp(−ξs)ds the so-called exponential functional, and X (respectively, X^) the self-similar Markov process obtained from ξ (respectively, from ξ^=−ξ) by Lamperti's transformation. We establish the existence of a unique probability measure ρ on ]0,∞[ with k-th moment given for every k∈N by the product Φ(1)⋯Φ(k), and which bears some remarkable connections with the preceding variables. In particular we show that if R is an independent random variable with law ρ then IR is a standard exponential variable, that the function t→E(1/Xt) coincides with the Laplace transform of ρ, and that ρ is the 1-invariant distribution of the sub-markovian process X^. A number of known factorizations of an exponential variable are shown to be of the preceding form IR for various subordinators ξ.

Statistics

Citations

Altmetrics

Downloads

22 downloads since deposited on 24 Jul 2013
8 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2001
Deposited On:24 Jul 2013 08:14
Last Modified:05 Apr 2016 16:52
Publisher:Institute of Mathematical Statistics
ISSN:1083-589X
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1214/ECP.v6-1039
Related URLs:http://www.ams.org/mathscinet-getitem?mr=1871698
http://www.zentralblatt-math.org/zbmath/search/?q=an%3A1024.60030

Download

Download PDF  'On subordinators, self-similar Markov processes and some factorizations of the exponential variable'.
Preview
Content: Published Version
Language: English
Filetype: PDF
Size: 124kB
View at publisher